# SDR ISCA2013111400001

- Difficulty date: October 4, 2013
- Submitted: November 14, 2013
- Operation: Air carrier
- Aircraft: N779KS
- Make and model: Bnorm BN2B27
- Aircraft serial: 779
- Aircraft time: 14,553 hours
- Engine: Lyc O540E4C5
- Engine time: 523 hours
- Propeller: Hartzl CHCC2Y*
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Retainer
- Part number: 71907
- Condition: Disintegrated
- Location: Crankshaft
- Part time: 523 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: Y, B
- Precautionary procedure: E

## Discrepancy

PILOT REPORTED THAT ON DOWNWIND, IN TRAFFIC PATTERN AT DESTINATION AIRPORT,  HEARD A LOUD "POP," AND EXPERIENCED A POWER LOSS ON THE LT ENGINE.  ALSO NOTICED OIL AND SMOKE COMING OUT OF LT ENGINE COWL.  SHUTDOWN ENGINE AND FEATHERED PROPELLER IAW ENGINE FAILURE CHECKLIST AND LANDED NORMALLY.  VISUAL INSPECTION OF THE LT ENGINE REVEALED A QUARTER SIZED HOLE IN THE CASE NEAR THE FORWARD HOIST RING.  ON REMOVAL, A CRACK WAS NOTICED ON THE LT ENGINE CASE SECTION IN FRONT OF THE NR 6 CYLINDER.  CRACK EXTENDED THROUGH ENTIRE CASE HALF.  ONE OF THE COUNTERWEIGHT DAMPER PIN RETAINER PLATES BROKE INTO PIECES RELEASING THE PIN ALLOWING THE COUNTER WEIGHT TO CONTACT CRANKCASE CAUSING IMMEDIATE STOPPAGE OF ENGINE.
